X


Banner Image

Sign a Trespass Letter

A signed trespass letter gives the San Rafael Police Department authority to inspect your property for persons trespassing, sleeping, lodging, residing, or loitering, and to authorize the San Rafael Police Department to act as your agent for the purpose of enforcing the trespassing and unlawful lodging.

San Rafael Police Department

San Rafael Police Department

For Immediate Release

Author: Sgt. Alex Holm
Date: April 09, 2019 10:07 AM
Case Number: SR19-02502

Woman Dies After Suspected Drug Overdose

San Rafael, CA – On April 7, 2019 at about 4:35 AM, the San Rafael Police Department responded to a report of a possible overdose at a residence in the 100 block of Mission Avenue.  Officers arrived on scene prior to paramedics and began life saving efforts.  Officers administered NARCAN® (naloxone HCI) and performed CPR.  Sadly, the woman, a 42 year old Richmond, CA resident, was pronounced deceased at the scene.  Two other people at the scene reported using an unknown substance that was believed to be cocaine.  They also reported symptoms not consistent with cocaine use and were transported to the hospital for medical treatment.

Law enforcement has seen an increase in Fentanyl, an extremely dangerous synthetic opioid, contained within illicit drugs.  Due to the dangers of potential contamination and exposure to law enforcement, the Marin County Hazardous Materials (HAZMAT) Team was requested.  HAZMAT Team Members safely collected the remaining substance.  A field test to identify the substance was inconclusive.  HAZMAT used an electronic chemical analyzer and later learned the substance contained “U-47700”.  U-47700 is an opioid analgesic that is reported to be nearly 8 times the potency of morphine.  U-47700, sometimes called "Pinky", is known to have been associated with increased overdoses in the United States over the last several years.

San Rafael Police Officers have been carrying NARCAN® in their first aid kits since April, 2017. NARCAN® is a nasal spray which can temporarily counteract the life-threatening effects of an opioid overdose.  This incident is a tragic reminder of the dangers of using illicit drugs.  There is no way to know what you are consuming and what effects it will have.  What you don’t know, can kill you.

# # #

Posted: April 09, 2019 1:07 PDT by A. Holm #517

Updated: April 10, 2019 11:06 PDT by Alex Holm

MORE NEWS

Front Lobby of PD Closed for Power Shutdown

Fugitive Arrested in Vallejo

Woman Dies After Suspected Drug Overdose

San Rafael Police Department Challenges Drivers to 'silence' the Distraction

One Suspect Arrested for Armed Residential Burglary; One Suspect Outstanding